Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
141 Doctors are Online

Have scalp infections and increases if don't have head bath. Worried about losing and thinning hair. Suggest?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2005
Answered : 2308 Questions
hi. I have scalp infections. it increases if dont have head bath for a day. also worried abt losing and thinning hair because of this. pls help
Posted Mon, 12 Aug 2013 in General Health
Answered by Dr. Prasad 3 hours later

Thanks for the query.

Scalp infections are most likely caused by fungus - the same ones that cause dandruff and seborrhea. Such infections usually respond very well to antifungal shampoo. Nizoral is one such useful brand that you can try three times a week.

If symptoms do not resolve after 3 weeks of regular shampooing, you might consult a dermatologist. He/she can examine those infected areas and prescribe specific drugs based on examination finding. They may order few tests such as KOH test to confirm the causative infection.

Hair fall and thinning will be related to scalp infection. It should improve as the infection is treated. Besides that, eat healthy vegetables, sleep well and use Tab. Biotin forte a day for few months.

Hope this answers your query. Let me know if you need clarifications.


Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Doctor Now

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor